Alert archive / Kansas / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 6, 2013, 3:14 AM CST for 21 counties in Kansas. It took effect at Dec 7, 2013, 3:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 3:14 AM CST (09:14 UTC)
- In effect from
- Dec 7, 2013, 3:00 AM CST
- Expired
- Dec 7, 2013, 11:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 21 counties
Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 060914 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CST FRI DEC 6 2013 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING... .DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ043-044-061>063-062215- /O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/ /O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 314 AM CST FRI DEC 6 2013 /214 AM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY. THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ030-031-045-046-064-065-074>077-084>086-062215- /O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 314 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 33
5 follow-up statements
000 WWUS43 KDDC 060926 CCA WSWDDC URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CST FRI DEC 6 2013 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING... .DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ043-044-061>063-062245- /O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/ /O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 322 AM CST FRI DEC 6 2013 /222 AM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY. THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ KSZ030-031-045-046-064-065-074>077-084>086-062245- /O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 322 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST SATURDAY. * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ 33
000 WWUS43 KDDC 061653 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1053 AM CST FRI DEC 6 2013 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING... .DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH SATURDAY MORNING... DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ030-031-043>046-061>065-074>077-084>086-070300- /O.CON.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 1053 AM CST FRI DEC 6 2013 /953 AM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY... * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ BURGERT
000 WWUS43 KDDC 070047 AAA WSWDDC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 647 PM CST FRI DEC 6 2013 ...VERY COLD WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING... .DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH SATURDAY MORNING...WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ030-031-043>046-061>065-074>077-084>086-071100- /O.CON.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 647 PM CST FRI DEC 6 2013 /547 PM MST FRI DEC 6 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 11 AM CST /10 AM MST/ SATURDAY... * WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW ZERO LASTING AS LATE AS NOON SATURDAY. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ 06
000 WWUS43 KDDC 071001 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CST SAT DEC 7 2013 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED THIS MORNING... .SINGLE DIGIT TEMPERATURES IN COMBINATION WITH 10 TO 20 MPH WINDS THIS MORNING MAY PRODUCE WIND CHILL TEMPERATURES AROUND 15 BELOW ZERO FOR A FEW HOURS. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. KSZ066-078-079-071700- /O.EXA.KDDC.WC.Y.0002.000000T0000Z-131207T1700Z/ STAFFORD-FORD-EDWARDS- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 401 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ KSZ030-031-043>046-061>065-074>077-084>086-071700- /O.CON.KDDC.WC.Y.0002.000000T0000Z-131207T1700Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 401 AM CST SAT DEC 7 2013 /301 AM MST SAT DEC 7 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO. * OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN. && $$ RUSSELL
000 WWUS43 KDDC 071642 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1042 AM CST SAT DEC 7 2013 ...DANGEROUS WIND CHILL CONDITIONS NO LONGER EXIST... .DANGEROUS WIND CHILL CONDITIONS HAVE ENDED AS TEMPERATURES CONTINUE TO SLOWLY CLIMB THIS MORNING. KSZ030-031-043>046-061>066-074>079-084>086-071745- /O.EXP.KDDC.WC.Y.0002.000000T0000Z-131207T1700Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 1042 AM CST SAT DEC 7 2013 /942 AM MST SAT DEC 7 2013/ ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST /10 AM MST/ THIS MORNING... DANGEROUS WIND CHILL CONDITIONS NO LONGER EXIST. THEREFORE, THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 2:55 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 6, 2:55 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 255 AM CST Fri Dec 6 2013 ...UPDATED SHORT TERM... .SYNOPSIS... ISSUED AT 252 AM CST FRI DEC 6 2013 Arctic air with temperatures at the 850 mb level chart around -25 degrees C was noted across the northern Plains, which will be our source region air for western Kansas in the near term. The air across Nebraska and South Dakota is also very dry with surface dew points in the negative 10 to negative 20 F range. Farther south across central Kansas, weak banded returns of weakly forced snow or flurries continued in pockets through the overnight, mainly east of the highway 283 corridor. The back edge of an extensive mid level cloud area was noted from central Nebraska into northeast Colorado. Surface winds varied between 5 and 10 knots, although winds were light near the Colorado line. && .SHORT TERM...(Today and tonight) ISSUED AT 252 AM CST FRI DEC 6 2013 Areas of flurries will still be possible early this morning across central Kansas , but no accumulation is expected with these very dry pockets of very light snow. With expansive cloud cover, temperatures may not be quite as cold as earlier forecast. As a result and given current and projected wind speeds through the next 6 hours, true wind chill advisory criteria will not likely to be met. We will cancel the wind chill advisory for this morning. Still very cold conditions are expected. Even colder temperatures are expected by tonight as the cloud cover clears with the sinking drier air from the north. Initally, light winds will be favored with the very dense and dry air in place. However by the 10 to 15 UTC timeframe on Saturday, an increase in surface wind speeds due to advancement of the next system and increased surface pressure gradient should plummet apparent temperatures possibly as cold as 20 below zero in some areas briefly. In the meantime, some of our coldest maximum daytime temperatures of the year should be experienced this afternoon as intense cold advection causes temperatures to struggle through the teens, even under clearing skies and eventually abundant insolation in the afternoon. .LONG TERM...(Friday night through Thursday) ISSUED AT 209 PM CST THU DEC 5 2013 Friday night: Sfc high pressure will shift off to the east Friday night. This will result in northeasterly winds eventually shifting southeast on the backside of said departing high. A cold night is expected with minimums near 0F. Would not rule out a few negative values if skies clear more than expected. Will have to watch for the potential for a wind chill advisory during the overnight and morning hours. Saturday and beyond: The forecast becomes a bit more interesting during the weekend. An amplified trof will eject from the central Rockies and out across the plains by Sunday. This wave does have some upper level dynamics associated with it (140-150 kt jet streak traverses across the forecast area of responsibility). At the low levels, fairly intense warm air advection, 280-290 Kelvin isentropic lift, and 850-600 mb increasing frontogenesis will lead to snow late Saturday and into Sunday. The more enhanced area of said parameters is forecast along and north of the 850 mb pressure perturbation ...basically the northern half of the forecast area. Models still show low end snow advisory amounts along and north of highway 96. Even some of the GEFS members show 2-4 of snow. There is huge bust potential in temperatures for Sunday, should this snow/snow pack/cloud cover come into fruition. The ECE shows a high of 8 for KDDC versus 22 from the MEX. Will apply a slight bias towards the ECMWF solution versus the GFS. Boise verification shows this guidance doing better than the MEX with the current cold air mass over Kansas. After Sunday, the forecast will remain precipitation free as isentropic downglide and subsidence develops in the wake of the departing synoptic trof. There is some question of when this cold air will be dislodged and more of a low level 850 mb downslope plume will develop. The ECMWF indicates this possibility of seeing warmer temperatures (i.e. above freezing) by mid to late next week. The deterministic runs have been fairly consistent over the last few days. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) ISSUED AT 1206 AM CST FRI DEC 6 2013 We will need to watch closely for any IFR ceiling development into the early morning as the back edge of the mid level cloud shield exits the region. Enough mid level cloud should remain however to keep low stratus development to a minimum, but the HRRR does hint at the possibility of localized IFR/LIFR stratus development which is too low of a chance to include in prevailing or tempo groups. && .PRELIMINARY POINT TEMPS/POPS... DDC 15 0 16 8 / 10 0 30 40 GCK 15 -2 13 7 / 0 0 30 50 EHA 13 3 17 9 / 0 0 30 40 LBL 15 1 15 8 / 0 0 30 40 HYS 15 -5 15 6 / 10 0 30 50 P28 21 3 21 10 / 10 0 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from 3 AM CST /2 AM MST/ to 11 AM CST /10 AM MST/ Saturday FOR KSZ030-031-043>046-061>065-074>077-084>086. && SYNOPSIS...Russell SHORT TERM...Russell LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Dec 5, 2:46 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 246 PM CST THU DEC 5 2013 KSZ030-031-043>046-061>066-074>081-084>090-062100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 246 PM CST THU DEC 5 2013 /146 PM MST THU DEC 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 9 PM CST FOR MORTON TO CLARK COUNTIES. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT FRIDAY TO 9 AM CST FRIDAY FOR PORTIONS OF WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. APPARENT TEMPERATURES (WIND CHILL) IS EXPECTED TO BE BETWEEN -10 TO -20 DEGREES FAHRENHEIT SATURDAY MORNING. SNOW IS POSSIBLE SATURDAY AND SUNDAY. A FEW INCHES OF ACCUMULATION CANNOT BE RULED OUT. THERE IS UNCERTAINTY IN TIMING AND LOCATION OF THE HEAVIER SNOWFALL AXIS. KEEP UPDATED WITH FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Dec 5, 9:50 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CST THU DEC 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW MEADE 37.28N 100.34W
12/05/2013 E1.5 INCH MEADE KS LAW ENFORCEMENT
0945 PM SNOW SUBLETTE 37.48N 100.85W
12/05/2013 E2.0 INCH HASKELL KS LAW ENFORCEMENT
0945 PM SNOW LARNED 38.18N 99.10W
12/05/2013 E1.5 INCH PAWNEE KS LAW ENFORCEMENT
0945 PM SNOW LA CROSSE 38.53N 99.31W
12/05/2013 E0.5 INCH RUSH KS LAW ENFORCEMENT
0945 PM SNOW LIBERAL 37.04N 100.94W
12/05/2013 E0.7 INCH SEWARD KS LAW ENFORCEMENT
0945 PM SNOW ULYSSES 37.58N 101.36W
12/05/2013 E0.5 INCH GRANT KS LAW ENFORCEMENT
0945 PM SNOW CIMARRON 37.81N 100.35W
12/05/2013 E2.0 INCH GRAY KS LAW ENFORCEMENT
&&
MRUSSELLLocal storm report, Dec 5, 9:51 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
951 PM CST THU DEC 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM SNOW PRATT 37.65N 98.74W
12/05/2013 E0.0 INCH PRATT KS LAW ENFORCEMENT
HALF OF AN INCH OF SNOW
0935 PM SNOW ST. JOHN 38.00N 98.76W
12/05/2013 E1.0 INCH STAFFORD KS LAW ENFORCEMENT
ONE INCH OF SNOW
0935 PM SNOW MEDICINE LODGE 37.29N 98.58W
12/05/2013 E0.0 INCH BARBER KS LAW ENFORCEMENT
0940 PM SNOW GREENSBURG 37.61N 99.29W
12/05/2013 E0.8 INCH KIOWA KS LAW ENFORCEMENT
3/4 INCH OF SNOW
0940 PM SNOW ASHLAND 37.19N 99.77W
12/05/2013 E0.8 INCH CLARK KS LAW ENFORCEMENT
3/4 INCH OF SNOW
0945 PM SNOW JETMORE 38.08N 99.89W
12/05/2013 E0.8 INCH HODGEMAN KS LAW ENFORCEMENT
3/4 INCH OF SNOW
0945 PM SNOW SUBLETTE 37.48N 100.85W
12/05/2013 E2.0 INCH HASKELL KS LAW ENFORCEMENT
0945 PM SNOW LARNED 38.18N 99.10W
12/05/2013 E1.5 INCH PAWNEE KS LAW ENFORCEMENT
0945 PM SNOW LA CROSSE 38.53N 99.31W
12/05/2013 E0.5 INCH RUSH KS LAW ENFORCEMENT
0945 PM SNOW LIBERAL 37.04N 100.94W
12/05/2013 E0.7 INCH SEWARD KS LAW ENFORCEMENT
0945 PM SNOW ULYSSES 37.58N 101.36W
12/05/2013 E0.5 INCH GRANT KS LAW ENFORCEMENT
0945 PM SNOW CIMARRON 37.81N 100.35W
12/05/2013 E2.0 INCH GRAY KS LAW ENFORCEMENT
0945 PM SNOW MEADE 37.28N 100.34W
12/05/2013 E1.5 INCH MEADE KS LAW ENFORCEMENT
&&
WHOVORKANearby
Wind Chill Advisories in Kansas, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.